MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420844
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered from pain.X-rays determined that the insert had broken.Revision surgery was performed to remove and replace the insert.
 
Additional Manufacturer Narrative
Additional info: d4, d10, g7, g9, h2, h3, h4, h6, h10.Results of investigation: it was reported that the patient suffered from pain.X-rays determined that the insert had broken.The affected legion ps articular insert, used in treatment, was returned and evaluated.A lab analysis conducted during this investigation noted signs of wear and deformation and a post fracture of the device.Some of the wear found on the articulating surfaces of the insert is due to contact with the femoral component.Some of the deformation found on the insert could have likely been caused by the explantation of the insert.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Possible causes of device fracture could include but not limited to traumatic injury, overuse or size of device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual products involved and no patient medical records, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
It was reported that the patient suffered from pain.X-rays determined that the insert had broken.The affected legion ps articular insert, used in treatment, was returned and evaluated.A lab analysis conducted during this investigation noted signs of wear and deformation and a post fracture of the device.Some of the wear found on the articulating surfaces of the insert is due to contact with the femoral component.Some of the deformation found on the insert could have likely been caused by the explantation of the insert.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Possible causes of device fracture could include but not limited to traumatic injury, overuse or size of device.Based on this investigation, the need for corrective action is not indicated.With no patient medical records provided, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 7-8 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9284321
Report Number1020279-2019-03914
Device Sequence Number11288799
Product Code JWH
UDI-Device Identifier03596010209719
UDI-Public03596010209719
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number71420844
Device Catalogue Number71420844
Device Lot Number13EM16032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
07/10/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date04/24/2020
07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;